Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 12, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 3, 2007, 2:08 PM EDT for Saint Lucie County, Florida. It was in force for 37 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2007, 2:08 PM EDT (18:08 UTC)
- Expired
- May 3, 2007, 2:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 96 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 2:11 PM EDT | FUNNEL CLOUD | Port Saint Lucie, FL | TWO FUNNEL CLOUDS REPORTED NEAR TRADTIONS SUBDIVISION. |
| May 3, 2:12 PM EDT | HAIL 1 | Port Saint Lucie, FL | QUARTER SIZED HAIL REPORTED BY SKYWARN SPOTTER AT TRADITIONS SUBDIVISION. |
| May 3, 2:14 PM EDT | HAIL 0.88 | Port Saint Lucie, FL | NICKEL SIZED HAIL REPORTED AT INTERSECTION OF GATLIN BLVD. AND ROSSER RD. |
| May 3, 2:15 PM EDT | HAIL 0.5 | Saint Lucie West, FL | DIME SIZED HAIL REPORTED BY SKYWARN SPOTTER JUST SOUTH OF SAINT LUCIE WEST. |
| May 3, 2:20 PM EDT | TSTM WND DMG | Port Saint Lucie, FL | TREES DOWN AT CLEAR RIDGE AND WEST CLIFF AND NEWBERRY IN THE TRADITIONS SUBDIVISION. |
| May 3, 2:22 PM EDT | HAIL 2.75 | Port Saint Lucie, FL | BASEBALL SIZED HAIL REPORTED BY ST LUCIE SHERIFF NORTH OF GATLIN BLVD. IN TRADITIONS SUBDIVISION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 967 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 993 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 031807 SVRMLB FLC111-031845- /O.NEW.KMLB.SV.W.0012.070503T1808Z-070503T1845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 208 PM EDT THU MAY 3 2007 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN ST. LUCIE COUNTY IN FLORIDA. * UNTIL 245 PM EDT * AT 202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF SAINT LUCIE WEST...OR ABOUT 5 MILES WEST OF PORT SAINT LUCIE. THIS STORM WAS NEARLY STATIONARY. * OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... WHITE CITY...PORT SAINT LUCIE RIVER PARK...NORTH RIVER SHORES AND INDIAN RIVER ESTATES SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2732 8055 2714 8050 2719 8024 2740 8031 $$
2 follow-up statements
000 WWUS52 KMLB 031832 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 227 PM EDT THU MAY 3 2007 FLC111-031845- /O.CON.KMLB.SV.W.0012.000000T0000Z-070503T1845Z/ ST. LUCIE FL- 227 PM EDT THU MAY 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT FOR SOUTHEASTERN ST. LUCIE COUNTY... AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LARGE SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SAINT LUCIE WEST AND PORT SAINT LUCIE. THE STORM WAS NEARLY STATIONARY...PERHAPS DRIFTING SLOWLY EASTWARD. NUMEROUS REPORTS OF LARGE HAIL...UP TO BASEBALL SIZE HAVE BEEN COMING IN FROM SAINT LUCIE WEST...WITH LARGE HAIL AND TREES DOWN REPORTED IN THE TRADITIONS SUBDIVISION. TAKE SHELTER IF YOU LIVE IN THIS AREA...AND REMAIN INDOORS UNTIL THE SEVERE WEATHER THREAT HAS ENDED. LAT...LON 2732 8055 2714 8050 2719 8024 2740 8031 $$ CRISTALDI
000 WWUS52 KMLB 031848 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 246 PM EDT THU MAY 3 2007 FLC111-031857- /O.EXP.KMLB.SV.W.0012.000000T0000Z-070503T1845Z/ ST. LUCIE FL- 246 PM EDT THU MAY 3 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. LUCIE COUNTY EXPIRED AT 245 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM THAT PROMPTED THE WARNING WAS NO LONGER CAPABLE OF PRODUCING LARGE HAIL OR WIND DAMAGE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...FREQUENT LIGHTNING AND TORRENTIAL RAINFALL WILL CONTINUE TO CAUSE PROBLEMS OVER SAINT LUCIE WEST...AS WELL AS THE WESTERN OUTSKIRTS OF PORT SAINT LUCIE AND FOR PIERCE. LAT...LON 2732 8055 2714 8050 2719 8024 2740 8031 $$ CRISTALDI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 10:30 AM EDT, 3 hours 38 minutes earlier.
Area forecast discussion, May 3, 10:30 AM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1030 AM EDT THU MAY 3 2007
.DISCUSSION...
VERY WEAK PGRAD OVER THE CWA DUE TO A BROAD RIDGE AXIS OVER THE N FL
PENINSULA. AIRMASS REMAINS QUITE DRY OVER THE REGION WITH 12Z
SOUNDINGS REPORTING PW VALUES GENERALLY AOB 1.0. LARGE PALL OF
SMOKE/HAZE OVER THE N HALF OF FL CAN BE READILY SEEN ON VSBL SAT
IMAGERY. LCLLY DENSE AREAS OF FOG/SMOKE NE OF ORLANDO HAS MIXED
OUT...BUT SKIES WILL REMAIN HAZY OVER THE INTERIOR. THE WEAK PGRAD
WILL ALLOW THE EAST COAST SEBREEZE TO FORM LATER TODAY AND PUSH WELL
INLAND...WHICH SHOULD SCOUR OUT SOME OF THE SMOKE/HAZY CONDITIONS.
BAND OF ENHANCED LOW LVL MOISTURE OVR THE GULF STREAM MAY BE JUST
ENOUGH TO SQUEEZE OUT AN ISOLD SHRA OVER MARTIN...OKEECHOBEE...AND
ST. LUCIE COUNTIES.
WILL UPDATE ZONES TO ADD SMALL POPS OVER THE SRN CWA...ALSO TO
REMOVE DENSE MORNING FOG/SMOKE/HAZE. REMAINDER OF THE FCST WILL BE
UNCHANGED.
&&
.AVIATION...
VSBYS ALREADY IMPROVING TO VFR WITH SOME IFR CIGS STILL NOTED FM
KMCO-KORL-KSFB-KEVB. EXPECTED CONTINUED IMPROVEMENT THROUGH LATE
AFTN AS THE EAST COAST SEA BREEZE FORMS AND PUSHES WELL INLAND.
PROBABLY LOOKING AT A RETURN OF IFR CIGS/VSBYS IN DENSE SMOKE/FOG
ACROSS THE NRN AERODROMES (KDAB/KLEE/KSFB/KMCO AND PSBLY KISM)
ONCE AGAIN LATE TONIGHT.
&&
.MARINE...
NO HIGHLIGHTS...NO SIG CHANGES. RIDGE AXIS OVERHEAD WILL KEEP WINDS
BLO 10KTS...SEAS AOB 2FT.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM TO 7 PM TODAY FOR INLAND VOLUSIA-
NORTHERN LAKE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE.
AM...NONE.
&&
SHORT TERM/AVIATION...BRAGAW
LONG TERM....CRISTALDIHazardous weather outlook, May 3, 5:15 AM EDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 515 AM EDT THU MAY 3 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 031900- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 515 AM EDT THU MAY 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...DENSE FOG/SMOKE IMPACT... SMOKE FROM ONGOING BRUSH FIRES IN SOUTHERN FLAGLER COUNTY WILL DRIFT SOUTH AND COMBINE WITH MORNING FOG TO PRODUCE AREAS OF VERY THICK FOG AND SMOKE MAINLY WEST AND NORTH OF THE INTERSTATE FOUR CORRIDOR. COMMUTERS SHOULD BE READY FOR QUICK DROPS IN THE VISIBILITY DURING THEIR DRIVE TO WORK THIS MORNING. ..FIRE WEATHER IMPACT... THE POTENTIAL FOR LONG DURATIONS OF LOW RELATIVE HUMIDITY AND VERY DRY SOIL AND FUEL CONDITIONS HAS PROMPTED A FIRE WEATHER WARNING FOR INTERIOR COUNTIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A BACK DOOR COLD FRONT WILL BE CAPABLE OF PRODUCING SCATTERED LIGHTNING STORMS AND SHOWERS AS IT MOVES DOWN THE PENINSULA LATE SATURDAY INTO SUNDAY. A STRENGTHENING PRESSURE GRADIENT WILL PRODUCE INCREASING WINDS AND SEAS OVER THE COASTAL WATERS MONDAY AND TUESDAY WITH BREEZY CONDITIONS COASTAL AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. WIMMER
In the hours before
Special weather statement, May 3, 1:33 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 133 PM EDT THU MAY 3 2007 FLZ059-031815- ST. LUCIE- 133 PM EDT THU MAY 3 2007 ...STRONG THUNDERSTORM AFFECTING NORTHEASTERN SAINT LUCIE COUNTY... AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER SAINT LUCIE AIRPORT. THE STORM WAS NEARLY STATIONARY. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE SAINT LUCIE VILLAGE AND LAKEWOOD PARK. THIS STORM MAY PRODUCE A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...AND GUSTY WINDS TO AROUND 40 MPH. TORRENTIAL RAINFALL CAN ALSO BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. CRISTALDI
Special weather statement, May 3, 1:49 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 149 PM EDT THU MAY 3 2007 FLZ054-059-064-031830- INDIAN RIVER-MARTIN-ST. LUCIE- 149 PM EDT THU MAY 3 2007 ...INTENSE LIGHTNING STORMS LINING UP ALONG THE EAST COAST SEA BREEZE OVER THE TREASURE COAST... AT 149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND STORMS FORMING ALONG THE EAST COAST SEA BREEZE...WITH VERY INTENSE CELLS SOUTH OF SEBASTIAN IN INDIAN RIVER COUNTY...ON THE WESTERN OUTSKIRTS OF FORT PIERCE IN SAINT LUCIE COUNTY...AND NEAR INDIANTOWN IN MARTIN COUNTY. THESE STORM MAY PRODUCE A SOME SMALL HAIL...PEA TO DIME SIZE...GUSTY WINDS TO AROUND 40 MPH...AND FREQUENT LIGHTNING. TORRENTIAL RAINFALL CAN ALSO BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. MOST PEOPLE WHO ARE STRUCK BY LIGHTNING IN FLORIDA ARE STRUCK EITHER PRIOR TO THE RAIN REACHING THEIR LOCATION...OR AFTER THE RAIN HAS ENDED. HEAD INDOORS IF SKIES LOOK THREATENING. CRISTALDI
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 4:49 AM EDT | Red Flag Warning | MLB | Lake, Orange, Osceola, Seminole, Volusia | 14 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.